Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Shreveport, LA

June 21, 20114 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 4:28 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 4:28 PM CDT (21:28 UTC)
Expired
Jun 21, 2011, 5:15 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:40 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 21, 3:40 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT TUE JUN 21 2011

.DISCUSSION...
MCS WHICH MOVED ACROSS AREA EARLIER TODAY...HAS MOSTLY CLEARED CWA
TO THE EAST. HOWEVER...THIS COMPLEX KICKED OFF A WESTWARD MOVG OUTFLOW
PRODUCING A RING OF ISOLD CONVECTION. THE MOST INTENSE PORTION OF
THIS RING IS A SMALL AREA OF INTENSE TSTMS NEAR THE TX/AR
BORDER...JUST SOUTH OF INTERSTATE 20. CAPES ARE RISING WITH STG
HEATING INTO THE UPPER 90S OVER TX HILL COUNTRY...EXPECT
ADDITIONAL LATE AFTN DEVELOPMENT TO FILL INTO THE EAST TX AREA.
MODELS IN AGREEMENT WITH OVERNIGHT DEVELOPMENT....CENTERED NEAR
THE INTERSTATE 20 AREA...SOUTH OF A SLOW MOVING COLD FRONT NEAR
THE RED RIVER. PLACED A STRIP OF LIKELY POPS OVER CENTRAL CWA
TONIGHT. AS LARGE UPPER LOW OVER NORTHERN MIDWEST MOVES
EAST...NW FLOW ALOFT WILL INCREASE. A SERIES OF SHORT WAVES IN
THIS FLOW...IN PARTICULAR A LARGE MCS SIGNATURE ON THURSDAY
NIGHT...WILL RESULT IN THE MAINTENANCE OF POPS OVER EASTERN CWA
THRU THE UPCOMING WEEKEND. WESTERN CWA WILL BE UNDER GREATER
INFLUENCE OF STRONG UPPER RIDGE BUILDING IN. TEMPS WILL BE
HOT...BUT GROUND WETNESS MAY SAVE FROM QUITE REACHING TRIPLE
DIGITS...AT LEAST ON A WIDESPREAD BASIS./VII/.

&&

.AVIATION.
CONVECTION HAS REDEVELOPED THIS AFTERNOON ALONG A PREFRONTAL TROUGH
IN E TX. ANOTHER COMPLEX OF TSTMS IS EXPECTED TO DEVELOP ALONG A
COLD FRONT BACK ACROSS OK AND TX AND MOVE SE ACROSS THE AREA AFTER
05Z. TIMING OF CONVECTION AT INDIVIDUAL TERMINALS WILL BE DIFFICULT
UNTIL DEVELOPMENT OCCURS. FREQUENT AMENDMENTS SHOULD BE EXPECTED.
OTHERWISE...WINDS WILL BE SE AHEAD OF THE TROUGH BEFORE BECOMING SW
BEHIND IT. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH ANY
CONVECTION. TSTMS WILL END FROM NW TO SE ACROSS THE AREA LATE IN THE
00Z TAF CYCLE. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  74  95  74 /  60  40  30  20  30
MLU  73  89  73  92  73 /  60  50  30  20  30
DEQ  71  90  70  93  71 /  40  40  20  20  40
TXK  73  91  72  94  72 /  50  40  20  20  30
ELD  73  91  72  92  72 /  60  40  20  20  30
TYR  74  95  74  97  74 /  60  40  30  20  20
GGG  75  94  74  97  74 /  60  40  30  20  20
LFK  75  92  75  97  74 /  50  60  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT TUE JUN 21 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS.
STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE
THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF
EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE
MONITORED LATER THIS AFTERNOON AND TONIGHT.

LAZ013-014-018>022-221715-
JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1210 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY
RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL
LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF
MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS
MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY
RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST
TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS
MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK
HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM
RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME

VII

In the hours before

Special weather statement, Jun 21, 2:24 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT TUE JUN 21 2011

TXZ138-151-212015-
HARRISON-PANOLA-
224 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING TWO STRONG THUNDERSTORMS NEAR CARTHAGE AND NEAR ELYSIAN
FIELDS...BOTH MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

04
Local storm report, Jun 21, 2:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       4 ENE JONESBORO         32.26N 92.65W
06/21/2011  M5.83 INCH       JACKSON            LA   CO-OP OBSERVER

            RAINFALL MEASURED AT A COOP SITE THROUGH 2 PM. MOST OF
            THE RAIN FELL THIS AM

&&

04
Local storm report, Jun 21, 3:28 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     6 NE CARTHAGE           32.21N 94.26W
06/21/2011                   PANOLA             TX   EMERGENCY MNGR

            TREE DOWN ACROSS A ROAD

&&

04
Local storm report, Jun 21, 3:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 NE CARTHAGE           32.17N 94.31W
06/21/2011                   PANOLA             TX   NWS EMPLOYEE

            NUMEROUS TREES SNAPPED OFF AND POWERLINES DOWN NEAR FM
            ROAD 1794.

&&

20
Local storm report, Jun 21, 3:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     GARY CITY               32.03N 94.37W
06/21/2011                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE
            FIRE CAUSED BY LIGHTNING.

&&

20
Local storm report, Jun 21, 4:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 SE GARY CITY          32.01N 94.34W
06/21/2011  E1.75 INCH       PANOLA             TX   PUBLIC

            GOLF BALL SIZE HAIL COVERING THE GROUND.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:30 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus60 min
Jun 21, 8:26 AM CDTSevere Thunderstorm WarningSHVSmith49 min
Jun 21, 9:15 AM CDTSevere Thunderstorm WarningSHVSmith13 min
Jun 21, 2:33 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola42 min
Jun 21, 3:02 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby43 min
Jun 21, 3:39 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby51 min
Jun 21, 3:50 PM CDTTornado WarningSHVShelby40 min
Jun 21, 4:55 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Jun 21, 5:16 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, Sabine, San Augustine, Shelby44 min
Jun 21, 5:59 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby46 min
Jun 21, 6:45 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Sabine, San Augustine, Shelby45 min
Jun 21, 6:54 AM CDTSevere Thunderstorm WarningSHVGrant, Winn59 min
Jun 21, 9:21 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto54 min
Jun 21, 10:46 AM CDTFlash Flood WarningSHVBienville, Jackson, Lincoln, Ouachita, Union3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.